Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 25, 2000, 6:28 PM EDT for Androscoggin County, Cumberland County, Maine. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 25, 2000, 7:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Androscoggin County, ME, Cumberland County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:35 PM EDT | Thunderstorm Wind 60 E | Mechanic Falls, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 252229 SVRPWM MEC001-005-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 628 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE THIS INCLUDES...AUBURN...LEWISTON...MECHANIC FALLS...TURNER NORTHERN CUMBERLAND COUNTY IN SOUTHWEST MAINE * UNTIL 700 PM EDT * AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF TURNER TO 17 MILES WEST OF RAYMOND...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER TURNER AT 635 PM OVER MECHANIC FALLS AT 640 PM OVER RAYMOND AT 650 PM OVER AUBURN...LEWISTON...6 MILES NORTHWEST OF GRAY AT 700 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST WOFFICE IN GRAY MAINE. LAT...LON 4389 7008 4443 7015 4383 7063
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT SUN JUN 25 2000
WL PUT OUT EARLY ISSUANCE TO INCLUDE WATCH 494. SHWRS AND A FEW
STROKES OF LGTNG IN UPSTATE NY WL MOVE NE TWD OUR AREA THRU THIS
EVE.
WARM MUGGY AIR CONTS INTO MIDWEEK. WK CDFNT MOVES OFFSHR TNGT
BRINGG SHWRS/TSTMS WTH IT BUT NOT MUCH IN THE WAY OF COOL AIR. THEN
THE WRM FNT FRM THE NEXT SYSTM REINFRCES THE STEAMY AIR DURG MON AS A
WK S/W PASSES ACRS SRN NENG. THE NEXT CDFNT DOES A LITTLE BETTER JOB
AT COOLING US OFF TUE NGT AND WED.
.GYX...SCA.
TORNADO WATCH MEC017-NHC007-009-017-252200
TEBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:55 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.